MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BREVIA DIALYSIS CATHETER KIT 11F (SHORT-TERM) (15CM); CATHETER, SUBCLAVIAN

BARD ACCESS SYSTEMS BREVIA DIALYSIS CATHETER KIT 11F (SHORT-TERM) (15CM); CATHETER, SUBCLAVIAN
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a guidewire stuck in an introducer needle is confirmed and was determined to be use related.One 0.035 in.J-tip guidewire in a plastic hoop and one 18 g introducer needle were returned for evaluation.An initial visual observation showed blood residue on the returned samples.About 1.7 cm of the guidewire was observed to be protruding from the distal tip of the introducer needle.The core wire was found to be broken during tactile evaluation of the guidewire.The guidewire was found to be stuck within the introducer needle.The guidewire was able to be pushed through the needle with considerable force.A microscopic observation of the introducer needle before and after the guidewire was removed revealed the bevel of the needle was damaged.A large amount of biological material was observed on the section of the guidewire that was within the cannula of introducer needle, which may have contributed to the guidewire becoming stuck as well as the break in the core wire.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.The product ifu cautions: ¿do not pull back guidewire over needle bevel as this may sever the end of the guidewire.The introducer needle must be removed first.Also, if unusual resistance is met during manipulation of the guidewire, discontinue the procedure and determine the cause of resistance before proceeding.Withdraw needle and guidewire if cause of resistance cannot be determined.¿ a lot history review (lhr) of redp4256 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the morning of (b)(6) the micu reported they tried to place a brevia temporary dialysis catheter and they had an issue with the guidewire and needle.Per the nurse report: unable to get needle off of guidewire after guidewire inserted.The needle was still in the patient and the physician was unable to pull the needle back, hence leaving the guidewire in the patient.They were able to place another catheter.No patient harm reported.On 8/23/2019 the returned wire was frayed.

Brand Name
BREVIA DIALYSIS CATHETER KIT 11F (SHORT-TERM) (15CM)
Common Device Name
CATHETER, SUBCLAVIAN
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9039722
Report Number3006260740-2019-02709
Device Sequence Number2516441
Product Code LFJ
UDI-Device Identifier00801741045424
UDI-Public(01)00801741045424
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K881743
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5563150
Device Lot NumberREDP4256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2019
Initial Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1